I’ve just completed my 2nd cycle of Cape and I just feel so awful on it. I am so tired and lethargic all the time, I’ve lost weight as I find trying to eat a real chore. My head feels like its full of cotton wool and I dont feel contected to the real world at all.I’ve also developed a tremor in my hands.
Has anyone else sufferred whilst on this. I’ve read the threads and people seem to live with it ok, but I just dont feel I can. I’ve also read that some people have gone on to reduced doses because of the side effects and this has helped them live a normalish life.
Would love to hear of other people’s experiences.
Sorry to hear you’re having such bad side effects.
What dose are you on? Hope it’s OK to ask
And are all your problems totally new since you started taking Xeloda, or would you say that you had felt unwell previously?
I was on xeloda back in the early days of its use (2003) and it just didn’t agree with me. I lost my appetite and half a stone in 6 weeks (I’m quite small so didn’t really need to be losing weight) I was nauseous and physically sick sometimes within minutes of taking it! I felt absolutely dreadful even though it was a few years ago the memory is strong. The onc reduced the dose a couple of times but it didnt help. I also had peripheral neuropathy develop very quickly. This may have been because I had also been on ECF (F=fluorouracil) similar to xeloda which may have contributed to that. I was taken off this chemo on the 3rd cycle as they felt it wasn’t working for me and the se’s were unacceptable.
I think mrsblue’s question relevant as to what dose you are on. I was on 2000 twice a day to start with, going down to 1750 and then 1500 (I think!). I did read some time back that it was thought the starting dose that most were being put on was far higher than necessary so if you are on the high dose of 2000 don’t be afraid to ask your onc to consider reducing if they are not suggesting it.
I have been on this since my secondary diagnosis of liver,lung and bone mets in Novemeber. I did 3 cycles of 2000mg twice a day but my 2nd and 3rd cycle SE were unbearable - i got hand and foot syndrome so badly i could’t walk or get dressed, extreme abdominal cramps with diarrhoea and severe exhaustion - did not get out of bed for 5 days - which is so not me.
I discussed this with my Onc - had a two week break then went back on a reduced dose - just finished 2nd cycle of this and so far so good.
Need to have bloods this week so fingers crossed it is working as well as higher dose.
Please speak to your team.
Love Anne xx
Thank you for your replys, I dont feel much on my own.
First cycle was on 2300 mg twice a day, but lost 8lb, so second cycle was reduced to 2000 mg.
I am so tired and wiped out that life is just an effort.
Hopefully when I see my Onc on Tuesday, he will be able to suggest something.
Good luck to you all
Hi isn’t it weird how we ate dif I’ve been on cap since jan 3300 dose a day no se at all just a bit of dir on last day and a few cramps but on the hole doing ok and it’s working sorry it’s not helping you ladies I hope they can sort out y probs tc all laura
I have just stopped taking Capeciatbine as it has stopped working for me. I had it in combination with Vinorelbine for 8 doses and then stayed on a maintenance dose until this month. Somewhere between November and last week’s scan it has stopped working and I have had the worst/fastest progression so far ince secondary diagnosis in Oct 2009.
I am due to start Eribulin next week, see thread above.
Apart from peripheral nueropathy, feet much worse than hands, I did quite well on Capecitabine for SE’s. As we say, we are all so different in how we respond to things. Sorry to hear that you are suffering with SE’s so much Laura and Jane. I hope things improve or they find a new way forward for you.
My CT scan in Nov 2011 showed everything stable since March 2009 and then wham! Steady deterioration of everything since then.
I also found that I had zero energy on Xeloda and wondered how on earth people could carry on working while taking it. I only did 3 cycles before a CT scan showed it wasn’t working for me anyway, so I’m now on weekly Taxol and actually feeling much better (so far…). How many cycles do you have to do before they scan you? Could you stay on this dose and put up with the SEs until then and ask for a dose reduction once you know it’s working? Just a thought. I hope you get relief soon.
Gentle hugs, Angelfalls xx
I’ve been off the Capecitabine now for 3 weeks as I’ve still got quite bad S/E’s and my neutrophils are wiped out.
Have been and had body, brain and bone scans. Going back to see Onc on Tuesday for a decision about weather to give Cape another go at 3/4 strength or change to another chemo. If the side effects weren’t too bad on reduced strength, then yes i could put up with it. You’ve got to think about it, as something that is keeping you alive, and as awful as it it, thats the bottom line really.
Have also had a blood transfusion this week as I was anaemic. Feeling a bit better than I have done in months. Long may it last.
Love to all Jane.
hi isnt it weird how we all diff im on xeloada have been since jan its working so far for me but i have no se either apart from a upset belly once a week i can go out do chores tbh its not like im on chemo i dont wanna sound funny but im nor the one moaning lol ive been asking the same question for ages why do i feel so ill how can other plp cope and go out i spose they have got to find the right one for you a reduction cld help you why dont you give it a try gd luck tc laura hi af hope y ok x
Have been to see the Onc today, and she has never seen anyone with such bad side effects from this drug. Have been off them 3 weeks now and still having side effects. Its even given me colitis, which explains many trips t the loo. Am having another 2 weeks off it, then going on to 50% of the dose to see how I get on. Am feeling quite well at the moment, so making the most of it and having a couple of little trips away before I go back on the Cape.
Love jane xxx
Sorry to hear you’re still having SEs, Jane. The Cape stays in your system for a long time: I’m now 5 weeks on from my last dose and my liver function results are only just returning to normal, so my first 3 Taxol doses have all been reduced as my onc was concerned what was going on with my liver…
Glad to hear you’re starting to feel better, too. Enjoy your extended break and best of luck with the dose reduction,
Hugs, Angelfalls xx
I too am really struggling on xeloda. I’ve had EC, carboPlatin, 18 taxol but this one is awful so far. I’m on 3300 day and first cycle was in bed with pain in met sites liver and back which we couldn’t control. Just had 2ns cycle and had to stop day 12 as could not walk due to hand foot syndrome.
My whole mouth/throat gums have ulcerated and is so painful.
I can’t eat other than yogurt. The outside of lips have cold sores.
I am to restart on 3000 but doesn’t seem much reduction. I am starting tues but going to ask to postpone as stil not over chest infection and feel awful. I am so tired hard to know if xeloda or chest inf.
I’m hoping working but think I’ll need a much lower dose. Most people seem to cope very well with this so am shocked at severity of ses.
One question it may be worth asking your oncs to consider is whether to switch to a constant dose - i.e. a smaller daily dose but no week off. I’ve gone onto this regime so that I only take 2/3 of what I used to have (1,300mg x2 per day rather than 2,000 x 2), but every day - over the three weeks I’m having virtually the same total amount of drug, but the daily dose is smaller, and the levels in my body stay constant.
On my original dose, I had to stop during cycle 7 because my feet were so bad, but since the adjustment I am much better.
Hi Jo, I can really empthathise with you, we must be in a very small minority with such alwful side effects.
I asked my Onc to if I could go on a reduced dose as I couldnt go on living like I was. By the time I go back on it, I will have had about 6 weeks off. I’ve been off it a month now and still have side effects, but they are lessesing. Am going back on a 50% dose to see how I cope.It also wiped out my white cells.
My mouth was really bad as well, I’d been given Difflan for my mouth, but I waited till I got a sore mouth before I used it. I now to use it every day to keep things at bay and it has helped. I also use a fruit flavourd toothpaste as any mint toothpast, even baby ones, burn my mouth something awful.
I had some Elizabeth Arden 8 hour skin protectant cream and used this on my sore lips and it really helped.
Hope you feel better soon.
Love Jane xxxx
This chemo seems to be one which is taken indefinitely or until it stops working so its not a matter of putting up with side effects for a few months. I am on cycle 11 and have 2 weeks on and 2 off,my first 4 were 2 on and 1 off but I struggled a bit. When I have a bad day it does get me down as I can’t see an end to it, well only one but won’t go there.
Anybody find the mouth washes they give at hospital send your teeth brown, I had an infection and was given some, think it was Difflan, took ages to get rid of the staining.
Awaiting appointment for another scan to see if its still working.